Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 53, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 30, 2006, 10:52 PM EDT for Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 10:52 PM EDT (02:52 UTC)
- Expired
- Jul 31, 2006, 1:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 123 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2046 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 310254
FFWPBZ
WVC077-310545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1052 PM EDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PRESTON COUNTY IN WEST VIRGINIA
* UNTIL 145 AM EDT
* AT 1050 PM EDT...RADAR INDICATED ABOUT 2 INCHES OF RAIN IN AN
HOUR NEAR ARTHURDALE IN WESTERN PRESTON COUNTY. BOYD RUN...
BRAINS CREEK...AND THREE FORK CREEK HAVE THE GREATEST RISK OF
FLOODING. BOYD CREEK RECEIVED OVER AN INCH OF RAIN EARLIER THIS
EVENING AND WILL LIKELY FLOOD THIS TIME.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND.
REPORT HIGH WATER BY CALLING 877-633-6772.
LAT...LON 3965 7955 3929 7955 3931 7989 3948 7990
3962 7979
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:04 PM EDT, 8 hours 48 minutes earlier.
Area forecast discussion, Jul 30, 2:04 PM EDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 204 PM EDT SUN JUL 30 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... QN OF THE DAY RMNS POPS AND MAGNITUDE OF TSRA AS PER INSTABILITY OF AIRMASS, OUTFLOW BNDRY ACRS THE CNTRL ZONES, AND MCS XG THE LAKES THIS MRNG. IN GENL...HAVE UPPED POPS THROUGH THIS EVE...BUT RMND IN THE SCT CATEGORY AS PER ONGOING TRENDS. OTHERWISE HUMID WITH INTENSIFYING TEMPS TO OPEN THE WEEK UNDR BLDG RIDGE. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... UPPER LEVEL RIDGE WILL BRING HOT AND VERY HUMID CONDITIONS INTO MID WEEK AND TUESDAY LOOKS TO BE THE WORST DAY WITH TEMPS IN THE LOWER TO MID 90S AND HEAT INDEX MID TO UPPER 90S. MAY BE CLOSE TO HEAT ADVISORY CRITERIA TUESDAY AND WILL MENTION OPPRESSIVE HEAT IN HWO. STILL HOT AND HUMID WEDNESDAY BUT FRONT WILL BE APPROACHING BY WED NIGHT WITH SHOWERS AND STORMS POSSIBLY INTO FRIDAY BEFORE FRONT CLEARS REGION WITH SEASONABLE AND LESS HUMID CONDITIONS FOR NEXT WEEKEND. && .AVIATION... SLOW TO DISSIPATE ST AGAIN PLAGUE THE AREA THIS MRNG...ESPECIALLY IN AREA WHERE OUTFLOW FM EARLY MRNG TSRA CLUSTER PROGRESSED...NR PIT AND AGC. MSRT SUPPY IS PLENTIFUL AND PORTS WL CONT TO BE AFFECTED BY MRNG MVFR TO IFR CONDITIONS ALNG WITH SOME TSRA AS MCS ADVNS IN NW FLOW ALOFT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 30, 4:06 AM EDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT SUN JUL 30 2006 OHZ041-PAZ007>009-013>016-020>023-030-310815- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS WEAK DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY NEAR THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ029-031-032- WVZ001>004-012-021>023-041-310815- GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Local storm report, Jul 30, 8:30 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
830 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MINERVA JCT 40.72N 81.15W
07/30/2006 CARROLL OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN MINERVA.
&&
TPARRISHLocal storm report, Jul 30, 8:32 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
832 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG ALIQUIPPA 40.62N 80.25W
07/30/2006 BEAVER PA LAW ENFORCEMENT
TREES DOWN.
&&
TPARRISHLocal storm report, Jul 30, 8:39 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
839 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD W NEW CASTLE 41.00N 80.35W
07/30/2006 LAWRENCE PA EMERGENCY MNGR
20 HOMES UNDER WATER...SOME UP TO THE FIRST FLOOR...IN
THE VILLAGE OF EDINBURG. FLOODING CONTINUED BEYOND 840
PM.
&&
WWW.WEATHER.GOVLocal storm report, Jul 30, 8:42 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 5 W NEW CASTLE 41.00N 80.44W
07/30/2006 LAWRENCE PA EMERGENCY MNGR
CORRECTION TO LOCATION...5 MILES WEST OF NEW CASTLE. 20
HOMES UNDER WATER...SOME UP TO THE FIRST FLOOR...IN THE
VILLAGE OF EDINBURG. FLOODING CONTINUED BEYOND 840 PM.
&&
WWW.WEATHER.GOVLocal storm report, Jul 30, 9:10 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
910 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG MCDONALD 40.37N 80.23W
07/30/2006 WASHINGTON PA PUBLIC
TREES DOWN.
&&
TPARRISHLocal storm report, Jul 30, 9:23 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
923 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 W MARS 40.70N 80.05W
07/30/2006 BUTLER PA NWS EMPLOYEE
TREES DOWN BLOCKING ROAD AT RT228 AND FRANKLIN RD.
0240 PM TSTM WND DMG MONACA 40.68N 80.27W
07/30/2006 BEAVER PA COUNTY OFFICIAL
TREES DOWN.
0330 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
0400 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
0410 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
07/30/2006 ALLEGHENY PA PUBLIC
TREES DOWN.
0545 PM FLASH FLOOD 4 N PUNXSUTAWNEY 41.00N 78.98W
07/30/2006 JEFFERSON PA EMERGENCY MNGR
2 TOWNSHIP ROADS FLOODED AND SEVERAL BASEMENTS FLOODED IN
ANITA.
0555 PM TSTM WND DMG 8 NW NEW CASTLE 41.08N 80.45W
07/30/2006 LAWRENCE PA EMERGENCY MNGR
TREE DOWN IN MAHONING TWP.
0555 PM FLASH FLOOD FOXBURG 41.15N 79.68W
07/30/2006 CLARION PA LAW ENFORCEMENT
STREAMS OVER THEIR BANKS IN THE FOXBURG AREA. RADAR
INDICATES 3 INCHES OF RAIN IN 3 HOURS IN WEST CENTRAL
CLARION COUNTY.
0640 PM FLASH FLOOD CALLENSBURG 41.13N 79.56W
07/30/2006 CLARION PA COUNTY OFFICIAL
CANOE ROAD CLOSED BY FLOODING.
0700 PM TSTM WND DMG ALIQUIPPA 40.62N 80.25W
07/30/2006 BEAVER PA LAW ENFORCEMENT
TREES DOWN.
0730 PM FLASH FLOOD W NEW CASTLE 41.00N 80.35W
07/30/2006 LAWRENCE PA EMERGENCY MNGR
20 HOMES UNDER WATER...SOME UP TO THE FIRST FLOOR...IN
THE VILLAGE OF EDINBURG. FLOODING CONTINUED BEYOND 840
PM.
0730 PM TSTM WND DMG MINERVA JCT 40.72N 81.15W
07/30/2006 CARROLL OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN MINERVA.
0730 PM FLASH FLOOD 5 W NEW CASTLE 41.00N 80.44W
07/30/2006 LAWRENCE PA EMERGENCY MNGR
CORRECTION TO LOCATION...5 MILES WEST OF NEW CASTLE. 20
HOMES UNDER WATER...SOME UP TO THE FIRST FLOOR...IN THE
VILLAGE OF EDINBURG. FLOODING CONTINUED BEYOND 840 PM.
0905 PM TSTM WND DMG MCDONALD 40.37N 80.23W
07/30/2006 WASHINGTON PA PUBLIC
TREES DOWN.
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:05 AM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
| Jul 31, 12:26 PM EDT | Heat Advisory | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 31 hr |
Nearby
Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.